Arkansas, 2014

Flooding in Arkansas, July 1 to 17, 2014

July 1 to 17, 2014 · NWS LZK · 5 events in 5 counties and zones

Water was very slow to recede in parts of eastern Arkansas, following excessive amounts of rain on the morning of June 29th. As a result, areal flooding continued into July.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
$13 million
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Water was very slow to recede in parts of eastern Arkansas, following excessive amounts of rain on the morning of June 29th. As a result, areal flooding continued into July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 11:10 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 30, 11:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 AM CDT TUE JUL 1 2014

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS WILL
INCREASE AFTER SUNRISE TO AROUND 10 KNOTS...WITH HIGHER GUSTS
APPROACHING 20 KNOTS AHEAD OF AN APPROACHING FRONTAL BOUNDARY.
AFOREMENTIONED FRONTAL BOUNDARY WILL MOVE INTO THE REGION DURING
THE AFTERNOON/EARLY EVENING TUESDAY...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. TAFS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 221 PM CDT MON JUN 30 2014/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...

UPPER LEVEL TROUGH WILL BE DIGGING DOWN ACROSS THE MIDSECTION OF
THE COUNTRY TOMORROW AND WEDNESDAY...WHILE A SURFACE COLD FRONT
MAKES ITS WAY INTO THE STATE. FRONT SHOULD APPROACH THE NWRN ZONES
AND BRING SOME PRECIP CHANCES TO THOSE AREAS TOMORROW MORNING...WITH
PRECIP CHANCES SPREADING ACROSS THE NORTHERN THIRD OF THE FORECAST
AREA THROUGHOUT THE DAY.

FRONT WILL LIKELY PUSH INTO THE MID SECTION OF THE STATE BY TOMORROW
NIGHT AND EVENTUALLY THROUGH THE STATE BY LATE WEDNESDAY.

GFS WAS A BIT FASTER WITH THE TIMING OF THE FRONT IN RELATION TO
THE NAM AND ECMWF...AND I WENT WITH A BLEND OF THE MODELS IN
BRINGING THE FRONT SOUTHWARD ACROSS THE STATE.

COOLER AND DRIER AIR WILL BE FILTERING INTO THE AREA BEHIND THE
FRONT...WHICH WILL RESULT IN RATHER PLEASANT CONDITIONS FOR
INDEPENDENCE DAY.

LONG TERM...FRIDAY THROUGH MONDAY

A LARGE AREA OF HIGH PRESSURE WILL BE OVER THE SOUTHWEST U.S. TO
BEGIN THE PERIOD WITH AN UPPER TROUGH OVER THE GREAT LAKES. THIS
UPPER RIDGE WILL EXPAND OVER THE WESTERN U.S. THROUGH THE WEEKEND
AND KEEP NORTHWEST FLOW OVER THE EASTERN HALF OF THE COUNTRY.

SURFACE HIGH PRESSURE WILL BE OVER ARKANSAS FRIDAY AND SATURDAY.
THIS HIGH...BEHIND A COLD FRONT...WILL ORIGINATE FROM THE NORTH SO
WILL BRING COOLER TEMPERATURES TO THE STATE. SUNDAY THIS HIGH BEGINS
TO MOVE EAST AND WILL ALLOW SEVERAL DISTURBANCES TO MOVE THROUGH.
EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON
THROUGH MONDAY. BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AND
SATURDAY THEN WARMING TO NEAR NORMAL FOR SUNDAY AND MONDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Jun 30, 2:44 AM CST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
344 AM CDT MON JUN 30 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
344 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 104 DEGREES...
MAINLY IN THE ARKANSAS RIVER VALLEY...AND IN AREAS EAST OF THE
INTERSTATE 30 AND HIGHWAY 67 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON HEAT INDEX VALUES WILL ONCE AGAIN RANGE FROM 100 TO 104
DEGREES ACROSS THE ARKANSAS RIVER VALLEY AND AREAS EAST OF I-30
AND HIGHWAY 67 AGAIN ON TUESDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND
EVENING OVER NORTHERN ARKANSAS. ISOLATED STRONG STORMS ARE POSSIBLE.

THE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT. RAIN
CHANCES WILL CONTINUE INTO THURSDAY. BY LATE THURSDAY...THE FRONT
WILL SINK SOUTH OF THE STATE WITH COOLER AIR MOVING IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Monroe

When
July 1, 12:00 AM CST to July 17, 8:00 AM CST
Where
Monroe County, Zent to 4 mi W of Zent
Cause
Heavy Rain
Property damage
$25,000
Crop damage
$4.5 million
Reported by
Emergency Manager
Coordinates
34.980, -91.170

Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July. Flooding of homes in Brinkley, primarily in the Snow Addition, and at the Brinkley airport also continued. Arkansas 238 southeast of Brinkley was flooded until the middle of July.

Flood, Prairie

When
July 1, 12:00 AM CST to July 9, 11:59 PM CST
Where
Prairie County, 5 mi NW of Hickory Plains to 10 mi E of Hazen
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$2.3 million
Reported by
Emergency Manager
Coordinates
35.031, -91.793

Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.

Flood, Jackson

When
July 1, 12:00 AM CST to July 9, 11:59 PM CST
Where
Jackson County, 4 mi S of Elgin to 8 mi NW of Ingleside
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$1.2 million
Reported by
Emergency Manager
Coordinates
35.692, -91.300

Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.

Flood, White

When
July 1, 12:00 AM CST to July 9, 11:59 PM CST
Where
White County, Pangburn to 3 mi NNW of Beebe
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$200,000
Reported by
Emergency Manager
Coordinates
35.430, -91.850

Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.

Flood, Woodruff

When
July 1, 11:59 PM CST to July 17, 8:00 AM CST
Where
Woodruff County, 5 mi NW of Fitzhugh to 10 mi S of Mc Clelland
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$4.5 million
Reported by
Emergency Manager
Coordinates
35.401, -91.383

Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518910, 519132, 519135, 519137, 518903.